Stomach problems are a common side effect of many medications. What is the reason for this? The reason is that drugs can irritate the stomach lining. This irritation can cause ulcers in the stomach. This is the main reason for stomach problems caused due to drugs. Stomach problems resulting from drugs could be of many types. It could be stomach pain, stomach cramps burning sensation in the stomach and digestion problems like diarrhea and constipation etc. Diflucan, the popular antifungal drug is no exception to this. It can cause both mild and severe stomach problems. What are the common stomach problems caused by Diflucan? When to seek medical attention? How to avoid the stomach problems? This article is sure to give you the needed answers.
In This Article
What are the common stomach problems caused by Diflucan?
The most common side effect caused by Diflucan is stomach pain. Mild stomach pain is a side effect that is not very bothersome. It occurs in an hour or two of taking Diflucan. It may go off in a few hours. This does not need any medical attention. Heart burn is also a mild and tolerable side effect caused because of taking Diflucan. The acidity in the stomach causes heat burn.
Does Diflucan cause stomach discomfort?
Diflucan does cause discomforts in stomach. The mild discomforts include nausea, vomiting and stomach upset. It may also cause diarrhea.
What are the severe stomach problems caused by Diflucan?
Diflucan sometimes causes severe pain in the upper part of the right abdomen. This is a serious side effect. This needs immediate medical attention. You may be in need of emergency help. Never make a delay in calling your doctor if you experience severe pain in the right abdomen.
If the stomach pain goes away in an hour or two by itself, it is a mild side effect. Sometimes the pain in the stomach is very severe that it does not go away by itself. It may get worsened and intolerable. Such severe stomach pain is a rare side effect and it needs medical attention.
Feeling nauseated is a mild side effect that can cause a lot of discomfort, but it is not very severe. If you keep on throwing up many times a day, it is a serious issue and you need to see your doctor before the situation gets worsened.
The same thing is applicable to diarrhea. A few times of diarrhea does not cause a big problem. If you pass watery stools numerous times after taking Diflucan, you have to give a call to your doctor.
What will your doctor do?
Your GP will perform a physical examination and may advise you to discontinue the drug if he finds that the effects are serious. If he feels that the stomach problems are not that severe he may give medications to improve the symptoms of stomach upsets. When the symptoms improve, he may ask you to continue the same dosage or may decrease the dosage depending upon the circumstances.
What are the stomach problems due to yeast die off symptoms?
Stomach problems are experienced not only as a side effect of the medication but as a die off symptom too. Die off symptoms are experienced when the yeast cells die. When you take Diflucan, the chances of recovery from yeast infection is high. When you start to recover you may start to experience die off symptoms. Die off symptoms related to stomach are nausea, gas, bloated stomach, diarrhea and constipation etc. Stomach upsets are certainly annoying, but stomach upset as a die off symptom shows that your yeast infection is being cured. This is certainly an encouragement.
How to avoid the stomach problems while taking Diflucan?
Diflucan can be taken with or without food. There are no strict rules about that. If you experience stomach problem it is better to take the drug after taking food. It is not advisable to take the drug in empty stomach if you have troubles with your stomach.
Eat small meals frequently instead of two to three heavy meals.
Avoid eating spicy foods.
Avoid oily and fried foods.
Avoid drinking alcohol while taking Diflucan.
Avoid sugar in your diet.
Drink plenty of water.
How to cope up with stomach problems during die off symptoms?
Include probiotics in your diet.
Sleep well. Go for relaxation techniques like yoga and meditation to induce sleep if you are not able to sleep well.
If you have problems with bowel elimination, you should take measures to eliminate your bowels freely. You can drink a table spoon of olive oil or coconut oil to pass stools freely.
Drink plenty of fluids. Don’t drink canned or bottled soda drinks. Drink fresh juices, butter milk, tender coconut water.
Included whole grains into your diet. Brown rice is a wonderful choice.
Include carbohydrates in your diet.
If the die off symptoms is too severe and if you have intolerable stomach problems you should contact your doctor. He may lower the dosage or he may stop the medication for a few days.
In case of die off symptoms, the priority is to get rid of the yeast cells. The die off symptoms are to be tolerated as much as possible.
Stomach upsets are not a major issue of concern if you are able to tolerate it. If it goes beyond your tolerance, it is time to call your health care provider immediately. The risks of serious stomach problems are high if you have health issues like AIDS, cancer, diabetes and others. Diflucan may affect your liver. The unbearable stomach pain and cramping may be due to the damage caused to your liver. This is very serious. Your doctor is the right person to decide if your problem is serious or not. Immediate medical attention is a must.
It is not necessary that all those who take Diflucan should experience stomach problems. You may not have any side effects at all if you enjoy a good health and if you have a good immunity. Eat well, sleep well and drink plenty of water to avoid the side effects of Diflucan. Get rid of the yeast infection without many difficulties.
- » Is It Safe To Take Fluconazole While On Birth Control?
- » Facts About Taking Diflucan While On Birth Control
- » Diflucan - The Miracle Drug For Yeast Infections
- » Diflucan And Mouth Yeast Infection
- » Diflucan And Nystatin - Similarities, Differences And Many More Interesting Facts
- » Diflucan - A Flucanozole Drug For Yeast Infection